MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTSFT0203
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.3005168196-2016-01819.The device is implanted in the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure treating an arteriovenous fistula using penumbra smart coils (smart coil) and penumbra smart coil detachment handles (handle).During the procedure, the physician successfully deployed and detached the initial smart coils using the handle.While attempting to detach a new smart coil using the same handle, the smart coil failed to detach on the first attempt; however, the smart coil then successfully detached on the second attempt.It was noted that after detaching the smart coil, it was difficult to remove the smart coil pusher assembly from the handle.The procedure was then completed using additional smart coils and a new handle.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6171358
Report Number3005168196-2016-01820
Device Sequence Number976554
Product Code HCG
UDI-Device Identifier00814548015118
UDI-Public00814548015118
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/12/2020
Device Catalogue Number400SMTSFT0203
Device Lot NumberF65282
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2016
Initial Report FDA Received Date12/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63